Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Mobile, AL

August 20, 2015Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 20, 2015, 6:12 PM CDT for Choctaw County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 6:12 PM CDT (23:12 UTC)
Expired
Aug 20, 2015, 7:00 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 156 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS54 KMOB 202312
SVRMOB
ALC023-210000-
/O.NEW.KMOB.SV.W.0129.150820T2312Z-150821T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT THU AUG 20 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 700 PM CDT

* AT 611 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR KINTERBISH...OR 14 MILES NORTH
  OF BUTLER...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENNINGTON...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3220 8801 3219 8843 3231 8842
TIME...MOT...LOC 2311Z 266DEG 30KT 3229 8820 
$$
2 follow-up statements
993 
WWUS54 KMOB 202325
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT THU AUG 20 2015

ALC023-210000-
/O.CON.KMOB.SV.W.0129.000000T0000Z-150821T0000Z/
CHOCTAW AL-
625 PM CDT THU AUG 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN CHOCTAW COUNTY...
    
AT 625 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 7 MILES EAST OF KINTERBISH...OR 15
MILES NORTH OF BUTLER...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3220 8801 3219 8843 3231 8842
TIME...MOT...LOC 2325Z 267DEG 16KT 3230 8817 
$$
587 
WWUS54 KMOB 202354
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
654 PM CDT THU AUG 20 2015

ALC023-210004-
/O.EXP.KMOB.SV.W.0129.000000T0000Z-150821T0000Z/
CHOCTAW AL-
654 PM CDT THU AUG 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY WILL
BE ALLOWED TO EXPIRE...

AT 654 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CHOCTAW COUNTY HAS MOVED OUT OF THE WARNED AREA THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3220 8801 3219 8843 3231 8842
TIME...MOT...LOC 2350Z 266DEG 30KT 3230 8817 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:00 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 20, 4:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT THU AUG 20 2015

.SHORT TERM [TONIGHT AND FRIDAY]...THE BASE OF A VERY LARGE BUT
BROAD CENTRAL AND EASTERN CONUS UPPER LEVEL TROUGH WILL REMAIN NORTH
OF THE REGION WHILE AN UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER
THE NORTHEASTERN GULF OF MEXICO REMAINS NEARLY STATIONARY. MEANWHILE
A LARGE WEAK SURFACE HIGH PRESSURE SYSTEM WILL REMAIN ACROSS REGION
AS A VERY WEAK SURFACE BOUNDARY APPROACHING THE REGION FROM THE NORTH
LATE TONIGHT MOVES INTO THE NORTHERN PORTION OF THE FORECAST AREA ON
FRIDAY AND STALLS. ABUNDANT MOISTURE WILL ALSO REMAIN IN PLACE WITH
PRECIPITABLE WATER VALUES RANGING FROM 1.8 TO 2.2 INCHES. NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WILL CONTINUE
THROUGH LATE AFTERNOON...AND THEN DECREASE IN COVERAGE. STILL
EXPECTING MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA THROUGH THE OVERNIGHT HOURS. WITH DECREASING STABILITY
AGAIN ON FRIDAY...RAIN CHANCES WILL GRADUALLY INCREASING FRIDAY
MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE ENTIRE AREA DURING THE AFTERNOON...WITH MOST OF THE
ACTIVITY OCCURRING ALONG THE STALLED BOUNDARY. SOME OF THE STORMS
COULD BE STRONG EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON...WITH
BRIEF GUSTY WINDS AND HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
BEING THE PRIMARY THREATS.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 71 TO 74 INLAND AREAS...
WITH UPPER 70S ALONG THE IMMEDIATE COASTAL SECTIONS. IT WILL BE
WARMER ON FRIDAY WITH MORE SUNSHINE EXPECTED THROUGHOUT THE MORNING
HOURS...WITH HIGH TEMPERATURES RANGING FROM 90 TO 95 DEGREES...
EXCEPT FOR UPPER 80S AT THE BEACHES. HEAT INDICES WILL RANGE FROM
98 TO 106 DEGREES. /22

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

[REST OF THE WEEKEND]...THE WET PATTERN FINALLY BREAKS DOWN OVER THE
WEEKEND AS AN UPPER LEVEL RIDGE BEGINS TO SHIFT WEST ACROSS THE
NORTHERN GULF. AS THE RIDGE PASSES NEAR THE AREA...COVERAGE OF
STORMS WILL BECOME SCATTERED AND RAIN CHANCES WILL BE CLOSER TO THE
USUAL SUMMERTIME PATTERN OF 20-30 PERCENT. ON SATURDAY...STORMS
SHOULD REMAIN ACROSS THE SOUTHERN HALF OF THE AREA WHEREAS ON SUNDAY
COVERAGE WILL BE AREA-WIDE AS THE RIDGE SLIDES FURTHER WEST.

DAYTIME TEMPERATURES WILL QUICKLY REBOUND AS THE WEEKEND ROLLS
AROUND. HIGHS IN THE MID 90S ON SATURDAY AND EVEN REACHING THE MID TO
UPPER 90S ON SUNDAY...ESPECIALLY ACROSS THE WIREGRASS AREA AND
INTERIOR PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE. HEAT INDICES
WILL BE ON THE RISE...BUT SHOULD STAY BELOW ADVISORY CRITERIA...WITH
VALUES OF 103-105 ON SATURDAY AND 102-106 ON SUNDAY AREA-WIDE.
OVERNIGHT LOWS WILL BE ALIKE EACH NIGHT WITH TEMPERATURES FALLING
INTO THE MID TO LOW 70S INLAND AND UPPER 70S ALONG THE COAST. 07/MB

.LONG TERM [MONDAY THROUGH THURSDAY]...RIDGING OVER THE NORTHERN
GULF CONTINUES TO TO FLATTEN OUT AND SHIFT WEST...GENERALLY
CENTERING ITSELF ACROSS THE DESERT SOUTHWEST THROUGH THE REMAINDER
OF THE EXTENDED PERIOD. GUIDANCE SHOWS ANOTHER WEAK FRONTAL BOUNDARY
DRIFTING THROUGH THE AREA DURING THE OVERNIGHT HOURS MONDAY INTO
TUESDAY. ALTHOUGH THIS BOUNDARY IS NOT EXPECTED TO BE A HUGE RAIN-
MAKER...GUIDANCE CONTINUES TO SUGGEST DRIER AIR AND SLIGHTLY COOLER
TEMPERATURES IN ITS WAKE BY MID WEEK. THIS WILL PREDOMINANTLY BE
FOCUSED ACROSS THE NORTHERN HALF OF THE AREA AS IT IS STILL UNCLEAR
HOW FAR SOUTH THE FRONTAL BOUNDARY WILL PROGRESS BEFORE WASHING OUT.

AHEAD OF THE FRONT...TEMPERATURES ON MONDAY WILL REMAIN IN THE MID
90S ACROSS THE ENTIRE AREA. BY MID WEEK...TEMPERATURES MAY STRUGGLE
TO REACH INTO THE UPPER 80S ACROSS THE NORTHERN HALF OF THE AREA
WITH DEWPOINTS FALLING INTO THE 60S EVERYWHERE EXCEPT ALONG THE
IMMEDIATE COASTLINE. OVERNIGHT LOWS MAY DROP INTO THE LOW 60S ACROSS
THE NORTHWESTERN HALF OF THE AREA BY EARLY WEDNESDAY MORNING
BEHIND THE COOL FRONT. 07/MB

&&

.AVIATION...
19.20Z TAF ISSUANCE...VFR CEILINGS THROUGH 21.18Z. LOWER MVFR
CEILINGS AND MVFR TO IFR VISIBILITIES DUE TO PERIODS OF HEAVY RAIN IN
AND AROUND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE
THROUGH THE AFTERNOON HOURS. WINDS WILL BE MOSTLY SOUTH TO SOUTHWEST
AROUND 7 KNOTS THROUGH 20.02Z DECREASING TO AROUND 5 KNOTS AND
VARIABLE THROUGH THE OVERNIGHT HOURS. /22

&&

.MARINE...A LIGHT AND VARIABLE WIND FLOW WILL PERSIST THROUGH
SATURDAY AFTERNOON AS WEAK SURFACE HIGH PRESSURE REMAINS CENTERED
ACROSS THE AREA. A WEAK SURFACE TROUGH APPROACHING FROM THE NORTH ON
FRIDAY WILL STALL ACROSS THE SOUTHERN PORTIONS OF MISSISSIPPI AND
ALABAMA THROUGH SATURDAY AFTERNOON. THIS BOUNDARY WILL EVENTUALLY
MOVE SOUTHWARD ACROSS THE NORTHERN GULF SATURDAY NIGHT...GENERATING A
LIGHT TO MODERATE OFFSHORE FLOW THAT WILL PERSIST THROUGH EARLY NEXT
WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  91  74  92  75 /  20  50  20  30  05
PENSACOLA   76  90  76  92  77 /  20  50  20  30  20
DESTIN      78  89  78  92  79 /  20  50  20  30  20
EVERGREEN   71  92  72  93  73 /  20  60  20  30  10
WAYNESBORO  71  91  71  94  72 /  20  60  20  40  10
CAMDEN      71  91  72  93  72 /  30  60  20  20  10
CRESTVIEW   72  95  73  93  73 /  20  50  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 20, 6:17 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
617 AM CDT THU AUG 20 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
617 AM CDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
AND BECOME ISOLATED TO SCATTERED OVERNIGHT. THE THREAT OF SEVERE
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED THROUGH THE
WEEKEND. THE THREAT OF SEVERE WEATHER IS EXPECTED TO REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-211130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
617 AM CDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER WINDS AND SEAS
ARE EXPECTED THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER
LIGHTNING STRIKES AND LOCALLY HIGHER WINDS AND SEAS ARE EXPECTED
THROUGH THE WEEKEND.

In the hours before

Special weather statement, Aug 20, 2:41 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT THU AUG 20 2015

MSZ075-076-202045-
PERRY MS-GREENE MS-
241 PM CDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY AND NORTHWESTERN GREENE IN SOUTHEAST MISSISSIPPI
UNTIL 345 PM CDT...

AT 240 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HATTIESBURG TO NEAR MCLAURIN TO BROOKLYN...AND
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHTON...             BEAUMONT...            NEW AUGUSTA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 40 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3143 8915 3143 8874 3141 8872 3114 8872
      3103 8914
TIME...MOT...LOC 1940Z 238DEG 19KT 3133 8929 3118 8916 3105 8917
Special weather statement, Aug 20, 4:01 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT THU AUG 20 2015

ALZ052-261-MSZ076-202200-
MOBILE INLAND AL-WASHINGTON AL-GREENE MS-
401 PM CDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE AND SOUTHERN WASHINGTON IN SOUTHWEST
ALABAMA...AND GREENE IN SOUTHEAST MISSISSIPPI UNTIL 500 PM CDT...

AT 401 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR MCLAIN TO 6 MILES SOUTHWEST OF LEAKESVILLE
TO 12 MILES NORTHEAST OF LUCEDALE...AND MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
CITRONELLE...          LEAKESVILLE...         MCLAIN...
MCINTOSH...            CALVERT...             VINEGAR BEND...
MOWA CHOCTAW RESERVATION...                   DEER PARK...
FRUITDALE...           MALCOLM...             TIBBIE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3124 8883 3138 8845 3139 8799 3113 8800
      3099 8842 3100 8843 3100 8883
TIME...MOT...LOC 2101Z 236DEG 27KT 3109 8886 3110 8866 3106 8844
Special weather statement, Aug 20, 5:01 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT THU AUG 20 2015

ALZ052-053-261-262-202300-
MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
501 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...SOUTH CENTRAL CLARKE...SOUTHEASTERN WASHINGTON AND INLAND
BALDWIN IN SOUTHWEST ALABAMA UNTIL 600 PM CDT...

AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOWA CHOCTAW
RESERVATION...OR 7 MILES NORTHEAST OF CITRONELLE...MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...        MCINTOSH...            MOVICO...
CALVERT...             MOWA CHOCTAW RESERVATION...
MALCOLM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3102 8814 3119 8823 3140 8783 3115 8770
TIME...MOT...LOC 2201Z 244DEG 13KT 3114 8811
Special weather statement, Aug 20, 5:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CDT THU AUG 20 2015

ALZ051-202345-
CHOCTAW AL-
546 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW IN SOUTHWEST ALABAMA UNTIL 645 PM CDT...

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SNELL...OR 15
MILES NORTHEAST OF QUITMAN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
LISMAN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3231 8815 3210 8813 3210 8845 3231 8842
TIME...MOT...LOC 2245Z 263DEG 13KT 3220 8852

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:04 PM CDTSpecial Weather StatementMOBCovington26 min
Aug 20, 4:22 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington38 min
Aug 20, 5:01 PM CDTSpecial Weather StatementMOBWashington59 min
Aug 20, 5:46 PM CDTSpecial Weather StatementMOBChoctaw59 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.